1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Leg problems when taking metformin

Discussion in 'Type 2 Diabetes' started by Eliseanne, Jan 15, 2018.

  1. Eliseanne

    Eliseanne Type 2 · Member

    Messages:
    11
    Likes Received:
    4
    Trophy Points:
    23
    Has anyone experienced leg/foot problems when taking metformin? I was diagnosed end November and am now taking 2 X 850 pills a day increasing to 3 by the end of this month. My legs feel heavy with calf muscles feeling strained and uncomfortable. I have numbness on the soles of my feet. I am exercising fast walking 30 mins a day and am not overweight. Didn't feel like this before taking this medication. Particularly strange feeling in the morning when I wake up. Any ideas?
     
  2. Jo_the_boat

    Jo_the_boat Type 2 · Well-Known Member

    Messages:
    525
    Likes Received:
    415
    Trophy Points:
    123
    • Like Like x 1
  3. Ajax

    Ajax Type 2 · Well-Known Member

    Messages:
    50
    Likes Received:
    26
    Trophy Points:
    78
    It might be an idea to speak to a community pharmacist about this ASAP ..please also consider making an appointment to speak to your physician.

    Although I've taken Metformin for 11+ years ..I'm not tempted to proffer an ✻instant opinion✻ about the issues listed in the OP ..no value.
     
    • Like Like x 1
    • Agree Agree x 1
  4. Art Of Flowers

    Art Of Flowers I reversed my Type 2 · Well-Known Member

    Messages:
    956
    Likes Received:
    1,379
    Trophy Points:
    178
    Metformin can result in neuropathy, usually as a result of vitamin B12 deficiency. I stopped taking metformin after getting pins and needles sensations in my hands.

    A low carb diet is much more effective in lowering blood sugars than taking metformin. Get a glucose meter to find out which foods spike your blood sugars.

    Muscle pain is also common with people taking statins.
     
    • Like Like x 1
  5. Art Of Flowers

    Art Of Flowers I reversed my Type 2 · Well-Known Member

    Messages:
    956
    Likes Received:
    1,379
    Trophy Points:
    178
    A build up of Lactic Acid is a possible side effect of Metformin. Lactic Acidosis symptoms include muscle pain. This can be fatal, so symptoms need to be checked. Metformin is not recommended if you have kidney or liver problems.
     
    • Like Like x 1
  6. buffyiscool

    buffyiscool Type 2 · Well-Known Member

    Messages:
    46
    Likes Received:
    21
    Trophy Points:
    48
  7. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    7,831
    Likes Received:
    4,782
    Trophy Points:
    198
    After a few weeks on Metformin I could not walk without sticks - but as I could not go for walks it didn't matter all that much. It went away a few months after I stopped taking the tablets and I got back to walking and now I go out just for the pleasure of being outside.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook